MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 WITH SHUNTASSISTANT 15; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 WITH SHUNTASSISTANT 15; HYDROCEPHALUS MANAGEMENT
Model Number FX412T
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 07/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing and quality control data: the progav 2.0 shunt system was manufactured by a qualified employee on(b)(6)2021.Deviations during assembly did not occur.The product was finally tested as article fx412t and released for packaging and sterilization and was sterilized by miethke.The progav 2.0 has a normal pressure range of 0 to 20 cmh2o.The parameters after completion of the valve assembly were tested at a flow rate of 5 ml/h or 50 ml/h at set pressures of 0, 5, 10 and 20 cmh2o, and were found to meet specifications.The valve was pre-adjusted to 5 cmh2o in accordance with the specification.The shuntassistant has a fixed pressure of 15 cmh2o.The parameters after completion of the valve assembly were tested at a flow rate of 5 ml/h or 50 ml/h at fixed pressure of 15 cmh2o, and were found to meet specifications.All tested parameters were assessed according to specifications.Conclusion information: an investigation was not possible because the device is still implanted.Based of the product traceability, we can exclude a defect of the progav 2.0 shuntsystem.The cause of the self- adjustability could not be determined.Our ifu describe this fact of functional safety in section "functional safety and compatibility with diagnostic procedure ".Nuclear magnetic resonance examinations up to a field strength of 3 tesla or computed tomography examinations can be performed without risk or impairment to the valve function.The valve is mr conditional.A warning is included in the ifu [if a amgnetic field is being applied and pressure is applied to the valve at the same time, it is possible to rule out valve adjustment.In mri the progav 2.0 creates artefacts which are larger than the valve itself] another or similar occurrence was not reported in the past.A detailed conclusion about the malfunction in the valve, would require an examination of the product.From our point of view, no further regulatory actions are required.
 
Event or Problem Description
It was reported that a progav 2.0 shuntsystem (part # fx412t) was implanted during a procedure performed on (b)(6)2022.According to the complainant, the shunt system was believed change the pressure setting during a mri.This product was implanted in a patient at a set pressure of 12 centimeters water (cmh2o).After transfer, the patient suffered from another disease and when an mri scan was performed, it was confirmed that the pressure setting had been changed to around 6 cmh2o.There is no mention of pressure change in the patient's medical record, and the doctor at the facility also stated that no pressure change was made.The patient was under-drainage and the pressure setting needed to be lowered, so it did not cause any serious problems.The shuntsystem is still implanted.

Brand Name
PROGAV 2.0 WITH SHUNTASSISTANT 15
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key15261254
Report Number3004721439-2022-00242
Device Sequence Number12421003
Product Code JXG
UDI-Device Identifier04041906136543
UDI-Public4041906136543
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/20/2026
Device Model NumberFX412T
Device Catalogue NumberFX412T
Device Lot Number20052785
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2022
Initial Report FDA Received Date08/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale